Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 413, NWS Little Rock, AR

September 11, 2013Fulton County, Izard County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 11, 2013, 3:28 PM CDT for Fulton County, Izard County, Arkansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2013, 3:28 PM CDT (20:28 UTC)
Expired
Sep 11, 2013, 3:45 PM CDT
In force
17 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Fulton County, AR, Izard County, AR

The radar

The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:43 PM CDT, 45 minutes earlier.

Area forecast discussion, Sep 11, 2:43 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CDT WED SEP 11 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
WEAK DISTURBANCES MOVING AROUND THE PERIPHERY OF UPPER LEVEL HIGH
PRESSURE TO THE WEST...ALONG WITH SUFFICIENT DAYTIME HEATING...HAS
TOUCHED OFF SCATTERED SHOWERS AND THUNDERSTORMS IN A LARGE PART OF
THE AREA THIS AFTERNOON. WHILE THE RAIN IS NOT EXPECTED TO BE
WIDESPREAD OR LAST LONG...AREAS THAT SEE HEAVIER CELLS COULD SEE
AN INCH OF RAIN OR SO...WITH NEARLY NIL LOW LEVEL STORM MOTION AND
PRECIPITABLE WATER OVER 1.75 INCHES.

ACTIVITY SHOULD DIMINISH AFTER SUNSET...THROUGH ANOTHER FEW WEAK
RIPPLES MAY TOUCH OFF ADDITIONAL ISOLATED CONVECTION DURING THE
NIGHT.

THE BETTER CHANCE WILL BE LATE THURSDAY AND THURSDAY NIGHT...AS A
FRONTAL BOUNDARY MOVES INTO THE REGION FROM THE NORTH. AT THIS POINT...
MOISTURE ASSOCIATED WITH THE SYSTEM ISN/T THAT SUBSTANTIAL...BUT
IT SHOULD BE ENOUGH TO ALLOW FOR ISOLATED/SCATTERED SHOWERS/STORMS
ALONG AND AHEAD OF IT.

BEHIND THE SYSTEM...COOLER AND DRIER AIR WILL MOVE INTO THE
REGION...WITH HIGHS ON SATURDAY ONLY IN THE 80S...MUCH CLOSER TO
WHERE THEY/RE SUPPOSED TO BE FOR THIS TIME OF YEAR. LOWS SATURDAY
NIGHT COULD FALL INTO THE 50S IN MUCH OF THE AREA.
&&

.LONG TERM...SUNDAY THROUGH TUESDAY
IT APPEARS A RIDGE OF HIGH PRESSURE WILL PERSIST ALONG THE GULF
COAST. NORTHWEST FLOW AROUND THE HIGH WILL DRIVE A COLD FRONT INTO
THE OHIO VALLEY ON MONDAY. THE WESTERN END OF THE FRONT MAY WORK
INTO ARKANSAS...WITH AT LEAST SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR A COUPLE OF DAYS. MOISTURE WILL BE LIMITED...WITH
NO WIDESPREAD/APPRECIABLE RAIN IN THE FORECAST.

AS FAR AS TEMPERATURES...COOLER AIR BEHIND THE FRONT WILL TEND TO
STAY WELL NORTH/EAST OF THE REGION. GIVEN THIS...AT/A LITTLE ABOVE
NORMAL READINGS ARE EXPECTED.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  92  64  84 /  20  20  20  10
CAMDEN AR         71  94  68  91 /  20  20  20  20
HARRISON AR       68  91  63  84 /  20  20  20  10
HOT SPRINGS AR    71  93  70  91 /  20  20  20  20
LITTLE ROCK   AR  72  93  70  90 /  20  20  20  20
MONTICELLO AR     71  96  70  90 /  20  20  20  20
MOUNT IDA AR      70  93  65  91 /  20  20  20  20
MOUNTAIN HOME AR  68  91  62  84 /  20  20  20  10
NEWPORT AR        70  91  66  85 /  20  20  20  20
PINE BLUFF AR     71  94  67  89 /  20  20  20  20
RUSSELLVILLE AR   71  93  67  91 /  20  20  20  20
SEARCY AR         70  92  66  85 /  20  20  20  20
STUTTGART AR      71  92  68  87 /  20  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...46
Hazardous weather outlook, Sep 11, 5:00 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED SEP 11 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
BUT WIDESPREAD SEVERE WEATHER CHANCES ARE VERY LOW.

BURN BANS ARE IN PLACE ACROSS MANY COUNTIES IN CENTRAL AND SOUTHERN
ARKANSAS...DUE TO DRY GROUND AND SOIL CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RAIN CHANCES ARE IN THE FORECAST FOR LATE THURSDAY INTO FRIDAY...AS
A WEAK COLD FRONT MOVES THROUGH THE STATE. HOWEVER...RAINFALL
AMOUNTS ARE EXPECTED TO BE LIGHT AND NO SEVERE WEATHER IS EXPECTED.

COOLER AND DRIER AIR WILL MOVE IN BEHIND THE FRONT...WITH HIGHS
RETURNING TO NEAR NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, Sep 11, 2:15 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT WED SEP 11 2013

ARZ007-014>016-111940-
INDEPENDENCE AR-IZARD AR-SHARP AR-STONE AR-
215 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN STONE...
SOUTHWESTERN SHARP...SOUTHEASTERN IZARD AND NORTHWESTERN INDEPENDENCE
COUNTIES UNTIL 245 PM CDT...

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES NORTHEAST OF CUSHMAN...
OR 10 MILES NORTHWEST OF BATESVILLE...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SIDNEY...             MT PLEASANT...        CUSHMAN...
  CROKER...             SANDTOWN...           LAFFERTY...
  JAMES...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3592 9193 3606 9174 3590 9149 3578 9172
TIME...MOT...LOC 1915Z 139DEG 8KT 3591 9172

226
Special weather statement, Sep 11, 2:16 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
216 PM CDT WED SEP 11 2013

ARZ016-024-033-111940-
CLEBURNE AR-INDEPENDENCE AR-WHITE AR-
216 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHERN
INDEPENDENCE AND EASTERN CLEBURNE COUNTIES UNTIL 245 PM CDT...

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES WEST OF PLEASANT
PLAINS...OR 14 MILES SOUTH OF BATESVILLE...MOVING NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANT PLAINS...    ROOSEVELT...          HUTCHINSON...
  HICKORY FLAT...       GRAY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3561 9192 3570 9166 3555 9154 3545 9175
TIME...MOT...LOC 1916Z 123DEG 3KT 3557 9172

226
Special weather statement, Sep 11, 2:28 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT WED SEP 11 2013

ARZ032-033-111950-
FAULKNER AR-WHITE AR-
228 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN WHITE AND EASTERN
FAULKNER COUNTIES UNTIL 245 PM CDT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR ENOLA...OR 17 MILES
NORTHEAST OF CONWAY.  THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MT VERNON...          ENOLA...              BARNEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3518 9228 3531 9218 3521 9208 3512 9215
TIME...MOT...LOC 1926Z 127DEG 2KT 3521 9220

226
Special weather statement, Sep 11, 3:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT WED SEP 11 2013

ARZ067-112040-
CALHOUN AR-
315 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN COUNTY UNTIL
345 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HILO...OR 10 MILES SOUTHEAST
OF HAMPTON...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HARRELL...            HAMPTON MUNI ARPT...  ARTESIAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3337 9257 3359 9243 3351 9232 3350 9231
      3349 9232 3347 9232 3342 9234 3336 9238
      3332 9238
TIME...MOT...LOC 2015Z 113DEG 9KT 3341 9238

226
Special weather statement, Sep 11, 3:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
317 PM CDT WED SEP 11 2013

ARZ032-112045-
FAULKNER AR-
317 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAULKNER COUNTY UNTIL 345
PM CDT...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PICKLES GAP...OR NEAR CONWAY...MOVING
SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CONWAY...             SPRINGHILL...         PICKLES GAP...
  BEAVER FORK LAKE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 123 AND 129.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3505 9245 3516 9251 3521 9235 3513 9228
TIME...MOT...LOC 2017Z 064DEG 3KT 3513 9239

64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:15 PM CDTSpecial Weather StatementLZKIndependence25 min
Sep 11, 2:16 PM CDTSpecial Weather StatementLZKIndependence24 min
Sep 11, 2:28 PM CDTSpecial Weather StatementLZKFaulkner22 min
Sep 11, 2:42 PM CDTSevere Thunderstorm WarningLZKSharp33 min
Sep 11, 3:15 PM CDTSpecial Weather StatementLZKCalhoun25 min
Sep 11, 3:17 PM CDTSpecial Weather StatementLZKFaulkner28 min
Sep 11, 3:21 PM CDTSevere Thunderstorm WarningLZKYell24 min
Sep 11, 3:31 PM CDTSpecial Weather StatementLZKVan Buren44 min
Sep 11, 3:33 PM CDTSpecial Weather StatementLZKPope32 min
Sep 11, 3:40 PM CDTSevere Thunderstorm WarningLZKPope35 min
Sep 11, 3:44 PM CDTSevere Thunderstorm WarningLZKVan Buren46 min
Sep 11, 3:47 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski28 min
Sep 11, 4:13 PM CDTSpecial Weather StatementLZKLonoke27 min
Sep 11, 4:28 PM CDTSpecial Weather StatementLZKSaline32 min
Sep 11, 4:47 PM CDTSpecial Weather StatementLZKPulaski48 min
Sep 11, 4:56 PM CDTSpecial Weather StatementLZKHot Spring24 min
Sep 11, 5:01 PM CDTSpecial Weather StatementLZKWhite29 min
Sep 11, 5:04 PM CDTSpecial Weather StatementLZKBaxter31 min
Sep 11, 5:05 PM CDTSevere Thunderstorm WarningLZKJohnson, Pope40 min
Sep 11, 5:12 PM CDTSpecial Weather StatementLZKSaline33 min
Sep 11, 5:21 PM CDTSevere Thunderstorm WarningLZKSaline39 min
Sep 11, 5:36 PM CDTSevere Thunderstorm WarningLZKScott24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.